MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WINGED INFUSION SET WITH INJECTIBLE SITE 20G X 1.5IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BARD ACCESS SYSTEMS WINGED INFUSION SET WITH INJECTIBLE SITE 20G X 1.5IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 0603300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported the needle disconnected from the base with fixing fins.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached needle is confirmed; however, the exact cause is unknown.One 20 g x 1.5 in.Winged infusion set with a y-site without any packaging, five sealed 20 g x 1.5 in.Winged infusion sets, and one sealed 20 g x 1 in.Winged infusion set were returned for evaluation.An initial visual observation showed use residue on the sample returned without any packaging and the needle of this sample was observed to be completely detached from the housing.A microscopic observation of the detached needle revealed no adhesive on the needle cannula; however, adhesive was observed within the needle housing.The distal tip and the edge of the proximal end of the needle were observed to be damaged.The needle of each sample returned in a sealed package was found to be firmly attached within their respective needle housings.While the needle of the infusion set returned outside of any packaging was found to be completely detached from its housing, the cause of this condition is unknown.Possible causes include excessive force applied to the needle or housing during use, excessive manipulation of infusion set while inserted, and exposure to incompatible chemicals.
 
Event or Problem Description
It was reported the needle disconnected from the base with fixing fins.

Brand Name
WINGED INFUSION SET WITH INJECTIBLE SITE 20G X 1.5IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10371115
Report Number3006260740-2020-02787
Device Sequence Number3094815
Product Code FMI
UDI-Device Identifier00801741065811
UDI-Public(01)00801741065811
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0603300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Event Location Hospital
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1